Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2016, 4:53 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 21, 2016, 6:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:04 PM EDT | HAIL 1.25 | 1 Wsw Ashepoo, SC | A SPOTTER REPORTS HAIL LARGER THAN QUARTERS AND A FEW THE SIZE OF GOLF BALLS THAT COVERED A BACKYARD PORCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
519
WUUS52 KCHS 212053
SVRCHS
SCC013-029-212200-
/O.NEW.KCHS.SV.W.0118.160721T2053Z-160721T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 453 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
SOUTHEAST OF WALTERBORO...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEAUFORT...WALTERBORO...YEMASSEE...SHELDON...HENDERSONVILLE...WHITE
HALL...RITTER AND ASHEPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3264 8041 3244 8074 3270 8084 3271 8083
3272 8085 3287 8091 3288 8055
TIME...MOT...LOC 2053Z 079DEG 9KT 3270 8052
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
189
WWUS52 KCHS 212107
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT THU JUL 21 2016
SCC013-029-212200-
/O.CON.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
507 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...
AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF WALTERBORO...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...WALTERBORO...YEMASSEE...SHELDON...HENDERSONVILLE...
WHITE HALL...RITTER AND ASHEPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3264 8041 3244 8074 3270 8084 3271 8083
3272 8085 3287 8091 3288 8055
TIME...MOT...LOC 2107Z 080DEG 8KT 3270 8055
HAIL...<.75IN
WIND...60MPH
$$402
WWUS52 KCHS 212123
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUL 21 2016
SCC013-029-212200-
/O.CON.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
523 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
YEMASSEE...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...YEMASSEE...ASHEPOO...RITTER...SHELDON...HENDERSONVILLE...
WHITE HALL AND BEAUFORT MARINE CORPS AIR STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3264 8042 3244 8074 3270 8084 3271 8083
3272 8085 3287 8091 3287 8063
TIME...MOT...LOC 2123Z 079DEG 9KT 3269 8060
HAIL...<.75IN
WIND...60MPH
$$847
WWUS52 KCHS 212140
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT THU JUL 21 2016
SCC013-029-212200-
/O.CON.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
540 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...
AT 540 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BEAUFORT TO 9 MILES NORTH OF
YEMASSEE...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...YEMASSEE...SHELDON...HENDERSONVILLE...WHITE HALL...
BEAUFORT MARINE CORPS AIR STATION...GARDENS CORNER AND GREEN POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3244 8074 3270 8084 3271 8083 3272 8085
3287 8091 3286 8070 3258 8051
TIME...MOT...LOC 2140Z 101DEG 12KT 3257 8069 3283 8083
HAIL...<.75IN
WIND...60MPH
$$005
WWUS52 KCHS 212157
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT THU JUL 21 2016
SCC013-029-212207-
/O.EXP.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
557 PM EDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND COLLETON COUNTIES
WILL EXPIRE AT 600 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3244 8074 3270 8084 3271 8083 3272 8085
3287 8091 3286 8070 3258 8051
TIME...MOT...LOC 2156Z 079DEG 9KT 3257 8069 3283 8083
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:11 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 21, 4:11 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Charleston SC 411 PM EDT THU JUL 21 2016 .SYNOPSIS... Slightly drier high pressure will briefly build in from the north tonight. Atlantic high pressure will rebuild over the weekend while an inland trough prevails. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The combination of the sea breeze and a shortwave is generating showers and thunderstorms this afternoon, with the highest coverage and the strongest storms across the Charleston Tri-county area. SPC mesoscale analysis indicates SBCAPEs approaching 4,000 J/kg across southeast GA and PWATs ranging from 1.75-2". Even with all of this energy and moisture in that part of the forecast area, storms have remained limited to the above mentioned area. This is probably due to the shortwave reaching this area first and boundary interaction allowing these storms to persist and new ones to generate. Light low and mid level winds are causing slow storm motions, which could lead to locally heavy rainfall and the potential for localized flooding. There are large variation in DCAPEs across our area. The highest amounts are 1,200 J/kg across parts of the Charleston Tri-county and the southernmost counties in our forecast area. The lowest amounts are along the SC/GA border with around 600 J/kg. This is probably resulting from cloud cover that persisted in those locations most of the day, which kept temperatures and instability lower. Regardless, damaging wind gusts are the main hazard with severe thunderstorms into the early evening. Small hail is also possible in the strongest storms. Showers and thunderstorms will diminish as the evening progresses, resulting from drier conditions building into our area from the north. Some showers could linger near the Altamaha River, but the probabilities of this occuring are low. Models also hint that some light/shallow fog is possible around daybreak, especially where it rained. But skies also will need to clear out. It's too early to know how this will play out, so we opted to not include this in the current forecast. Lows will be in the mid 70s inland and closer to 80 at the beaches. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A mid/upper lvl ridge of high pressure will extend across the southeastern United States this weekend, supporting a dry northerly wind and considerably less shower/thunderstorm coverage. However, given substantial sfc heating we can not rule out a few showers and/or thunderstorms over inland areas of southeast Georgia Friday and Saturday afternoon. An isolated shower and/or thunderstorm will also be possible along a seabreeze. By Sunday, a slight chance of showers and/or thunderstorms will be possible for most areas given the vicinity of an inland sfc trough over the Midlands and a slightly more active seabreeze. In general, afternoon highs will peak in the low/mid 90s away on Friday and Saturday, then mid/upper 90s on Sunday. These temps along with sfc dewpts in the lower 70s could support heat index values around 105 Saturday and especially Sunday, but conditions should remain below Heat Advisory criteria. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The upper ridge gradually breaks down and a more progressive pattern develops in the long term period. Meanwhile Atlantic high pressure maintains its control over the area. A more typical late July pattern is expected though rain chances could be slightly higher Tuesday into Wednesday due to a weak front approaching from the north. Highs will generally be in the 90s with maximum heat indices 105-108F across southeast GA. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... 18Z TAFs: Showers and thunderstorms will continue through early this evening. Radar trends indicate KCHS is likely to see brief flight restrictions resulting from TSRA, possibly through about 21Z. Convection will end by late this evening. However, computer models hint that MVFR is possible in fog that may develop before daybreak. This will be highly dependent on rainfall in the area and clearing skies. Given the variations in all of these factors, we opted to not include mention of this in the current TAFs. Extended Aviation Outlook: Brief flight restrictions are possible with showers/thunderstorms, mainly Sunday and Monday. Otherwise, VFR conditions are expected at both CHS and SAV terminals. && .MARINE... Tonight...A weak pressure gradient across the waters will lead to southeast winds generally 10 kt or less. Seas will range from 2-3 ft. Some 4 footers are possible in AMZ374 beyond 40 nm. Friday through Tuesday: Atlantic high pressure will dominate the waters this weekend into early next week while a sfc trough develops inland. The setup will favor a southerly wind between 10-15 kt over most waters. Occasional surges will occur up to 15-20 kt, primarily along the coast each afternoon with a sea breeze circulation and over nearshore Atlantic waters at night due to nocturnal jetting. Seas will range between 1-3 ft. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...JRL AVIATION... MARINE...
Hazardous weather outlook, Jul 21, 3:33 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 333 AM EDT THU JUL 21 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 333 AM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 12:01 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 NNE STILLWELL 32.42N 81.22W
07/20/2016 EFFINGHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TREE DOWN ON UNION SPRINGS
RD. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600655
JMCSpecial weather statement, Jul 21, 2:03 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT THU JUL 21 2016
SCZ050-211845-
CHARLESTON SC-
203 PM EDT THU JUL 21 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARRIS LANDING...OR 13 MILES NORTHEAST OF
MOUNT PLEASANT...MOVING SOUTH AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MOUNT PLEASANT...ISLE OF PALMS...SULLIVAN'S ISLAND...AWENDAW...BULL
ISLAND...GARRIS LANDING...MOUNT PLEASANT REGIONAL AIRPORT AND MOUNT
PLEASANT TOWNE CENTRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3288 7955 3274 7982 3275 7988 3292 7982
3295 7977 3299 7977 3302 7973 3299 7952
TIME...MOT...LOC 1802Z 005DEG 6KT 3295 7971
DPBSpecial weather statement, Jul 21, 2:58 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT THU JUL 21 2016
SCZ043-044-211945-
DORCHESTER SC-INLAND COLLETON SC-
258 PM EDT THU JUL 21 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 345 PM EDT...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORCHESTER...OR 7 MILES NORTHWEST OF GIVHANS
FERRY STATE PARK...MOVING SOUTHEAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH...UP TO PENNY SIZED HAIL AND
EXCESSIVE CLOUD TO GROUND LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY. ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE
INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... SAINT
GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...HARLEYVILLE...
REEVESVILLE AND CANADYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3327 8047 3327 8045 3326 8043 3327 8039
3326 8037 3321 8033 3294 8055 3320 8071
3329 8049
TIME...MOT...LOC 1858Z 319DEG 7KT 3314 8043Local storm report, Jul 21, 3:08 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL WANDO 32.93N 79.83W
07/21/2016 E0.70 INCH BERKELEY SC SOCIAL MEDIA
TWITTER REPORT OF DIME SIZE HAIL IN WANDO
&&
EVENT NUMBER CHS1600656
CBLocal storm report, Jul 21, 4:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 NNE INDIAN FIELD 33.29N 80.51W
07/21/2016 DORCHESTER SC LAW ENFORCEMENT
SC STATE HWY PATROL REPORTS A TREE DOWN ACROSS THE
ROADWAY NEAR THE INTERCHANGE OF I26 AND US HWY 15
&&
EVENT NUMBER CHS1600657
CBSpecial weather statement, Jul 21, 4:44 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU JUL 21 2016
SCZ043-048-049-212130-
INLAND COLLETON SC-BEAUFORT SC-COASTAL COLLETON SC-
444 PM EDT THU JUL 21 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND COLLETON
COUNTIES UNTIL 530 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHEPOO...OR 16 MILES NORTHWEST OF EDISTO
BEACH...MOVING SOUTHWEST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BEAUFORT...PORT ROYAL...ASHEPOO...SHELDON...BEAUFORT MARINE CORPS AIR
STATION...GARDENS CORNER...LADYS ISLAND AND BENNETTS POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3276 8044 3273 8045 3271 8042 3267 8042
3265 8039 3261 8043 3261 8039 3257 8039
3255 8042 3254 8041 3231 8064 3265 8084
3279 8047
TIME...MOT...LOC 2043Z 052DEG 9KT 3268 8048The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:59 AM EDT | Special Marine Warning | CHS | 61 min | |
| Jul 21, 10:45 AM EDT | Special Marine Warning | CHS | 60 min | |
| Jul 21, 2:03 PM EDT | Special Weather Statement | CHS | Charleston | 42 min |
| Jul 21, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 63 min |
| Jul 21, 2:15 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 60 min |
| Jul 21, 2:58 PM EDT | Special Weather Statement | CHS | Dorchester | 47 min |
| Jul 21, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 48 min |
| Jul 21, 3:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| Jul 21, 3:22 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 68 min |
| Jul 21, 4:44 PM EDT | Special Weather Statement | CHS | Beaufort | 46 min |
| Jul 21, 5:36 PM EDT | Special Weather Statement | CHS | Jasper | 39 min |
| Jul 21, 6:00 PM EDT | Special Weather Statement | CHS | Jasper | 45 min |
| Jul 21, 7:09 PM EDT | Special Weather Statement | CHS | Hampton | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.